Alert archive / Illinois / Wind Chill Advisories in 2016

Wind Chill Advisory 2, NWS Chicago, IL

January 17, 20168 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind chill advisory at Jan 17, 2016, 3:02 AM CST for 8 counties in Illinois; 5 counties in Indiana. It took effect at Jan 17, 2016, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2016, 3:02 AM CST (09:02 UTC)
In effect from
Jan 17, 2016, 9:00 PM CST
Expired
Jan 18, 2016, 12:00 PM CST
In force
15 hr
Issued by
NWS Chicago, IL

Counties DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kankakee County, IL, Kendall County, IL, LaSalle County, IL, Livingston County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 53 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

421 
WWUS43 KLOT 170902
WSWLOT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
302 AM CST SUN JAN 17 2016


ILZ013-014-019>023-032-033-039-INZ001-002-010-011-019-171715-
/O.NEW.KLOT.WC.Y.0002.160118T0300Z-160118T1800Z/
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...WHEATON...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
302 AM CST SUN JAN 17 2016 /402 AM EST SUN JAN 17 2016/

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /10 PM EST/ THIS
EVENING TO NOON CST /1 PM EST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /10 PM EST/ THIS
EVENING TO NOON CST /1 PM EST/ MONDAY. 

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND
  25 BELOW ZERO TONIGHT INTO MONDAY MORNING...WITH THE COLDEST
  WIND CHILLS OCCURRING AROUND DAYBREAK MONDAY.

* IMPACTS...THE COLD WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED
  SKIN IN AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE WIND WILL COMBINE WITH THE
VERY COLD AIR TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ILZ003>006-008-010>012-171715-
/O.EXT.KLOT.WC.Y.0001.000000T0000Z-160118T1800Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA
302 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND
  25 BELOW ZERO TODAY...AND BETWEEN 20 AND 28 BELOW ZERO TONIGHT
  INTO MONDAY MORNING.

* IMPACTS...THE COLD WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED
  SKIN IN AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE WIND WILL COMBINE WITH THE
VERY COLD AIR TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KJB
5 follow-up statements
528 
WWUS43 KLOT 171650
WSWLOT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1050 AM CST SUN JAN 17 2016

ILZ003>006-008-010>012-180100-
/O.CON.KLOT.WC.Y.0001.000000T0000Z-160118T1800Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA
1050 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 
  25 BELOW ZERO TODAY...AND BETWEEN 20 AND 28 BELOW ZERO TONIGHT 
  INTO MONDAY MORNING. 

* IMPACTS...THE COLD WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED 
  SKIN IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE WIND WILL COMBINE WITH THE
VERY COLD AIR TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ILZ013-014-019>023-032-033-039-INZ001-002-010-011-019-180100-
/O.CON.KLOT.WC.Y.0002.160118T0300Z-160118T1800Z/
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...WHEATON...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
1050 AM CST SUN JAN 17 2016 /1150 AM EST SUN JAN 17 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM CST /10 PM
EST/ THIS EVENING TO NOON CST /1 PM EST/ MONDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE BETWEEN 15 AND 
  25 BELOW ZERO TONIGHT INTO MONDAY MORNING...WITH THE COLDEST 
  WIND CHILLS OCCURRING AROUND DAYBREAK MONDAY. 

* IMPACTS...THE COLD WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED 
  SKIN IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE WIND WILL COMBINE WITH THE
VERY COLD AIR TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JEE
898 
WWUS43 KLOT 172032
WSWLOT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
232 PM CST SUN JAN 17 2016

ILZ003>006-008-010>012-180500-
/O.CON.KLOT.WC.Y.0001.000000T0000Z-160118T1800Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA
232 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY. 

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 AND 30
  BELOW ZERO...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM
  CST MONDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

ILZ013-014-019>023-032-033-039-INZ001-002-010-011-019-180500-
/O.CON.KLOT.WC.Y.0002.160118T0300Z-160118T1800Z/
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...WHEATON...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
232 PM CST SUN JAN 17 2016 /332 PM EST SUN JAN 17 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM CST /10 PM
EST/ THIS EVENING TO NOON CST /1 PM EST/ MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM CST /10 PM EST/
THIS EVENING TO NOON CST /1 PM EST/ MONDAY. 

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 AND 30
  BELOW ZERO...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM
  MONDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$
485 
WWUS43 KLOT 180319
WSWLOT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
919 PM CST SUN JAN 17 2016

ILZ003>006-008-010>012-181130-
/O.CON.KLOT.WC.Y.0001.000000T0000Z-160118T1800Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA
919 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW TO
  30 BELOW ZERO...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6
  AM CST MONDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

ILZ013-014-019>023-032-033-039-INZ001-002-010-011-019-181130-
/O.CON.KLOT.WC.Y.0002.000000T0000Z-160118T1800Z/
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...WHEATON...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
919 PM CST SUN JAN 17 2016 /1019 PM EST SUN JAN 17 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /1 PM
EST/ MONDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW TO
  30 BELOW ZERO...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6
  AM MONDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$
023 
WWUS43 KLOT 180851
WSWLOT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
251 AM CST MON JAN 18 2016

ILZ003>006-008-010>012-181700-
/O.CON.KLOT.WC.Y.0001.000000T0000Z-160118T1800Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA
251 AM CST MON JAN 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 AND 30
  BELOW ZERO THIS MORNING.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

ILZ013-014-019>023-032-033-039-INZ001-002-010-011-019-181700-
/O.CON.KLOT.WC.Y.0002.000000T0000Z-160118T1800Z/
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...WHEATON...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
251 AM CST MON JAN 18 2016 /351 AM EST MON JAN 18 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 15 AND 30
  BELOW ZERO THIS MORNING.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

IZZI
262 
WWUS43 KLOT 181752
WSWLOT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1152 AM CST MON JAN 18 2016


ILZ003>006-008-010>012-181900-
/O.EXP.KLOT.WC.Y.0001.000000T0000Z-160118T1800Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA
1152 AM CST MON JAN 18 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

AIR TEMPERATURES HAVE RISEN INTO THE SINGLE DIGITS ABOVE ZERO
ACROSS THE AREA...WITH WIND CHILLS NOW ABOVE ADVISORY CRITERIA...
GENERALLY IN THE NEGATIVE TEENS AT MIDDAY. THEREFORE THE WIND
CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. 

$$

ILZ013-014-019>023-032-033-039-INZ001-002-010-011-019-181900-
/O.EXP.KLOT.WC.Y.0002.000000T0000Z-160118T1800Z/
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...WHEATON...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
1152 AM CST MON JAN 18 2016 /1252 PM EST MON JAN 18 2016/

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /1 PM EST/ TODAY...

AIR TEMPERATURES HAVE RISEN INTO THE SINGLE DIGITS ABOVE ZERO
ACROSS THE AREA...WITH WIND CHILLS NOW ABOVE ADVISORY CRITERIA...
GENERALLY IN THE NEGATIVE SINGLE DIGITS TO NEGATIVE TEENS AT
MIDDAY. THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO
EXPIRE AT NOON.

$$

RATZER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 17, 2:55 AM CST, 7 minutes earlier.

Area forecast discussion, Jan 17, 2:55 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
255 AM CST SUN JAN 17 2016

.SHORT TERM...
233 AM CST

THROUGH MONDAY...

THE MAIN FORECAST CONCERNS THROUGH THE SHORT TERM PERIOD WILL BE THE
DANGEROUS WIND CHILLS ACROSS THE AREA THROUGH MONDAY MORNING. AS FOR
HEADLINES...WE HAVE ISSUED A WIND CHILL ADVISORY FOR THE ENTIRE AREA
TONIGHT INTO MONDAY MORNING...AND WILL KEEP THE WIND CHILL ADVISORY
FOR MY NORTHERN AREAS GOING THROUGH NOON MONDAY.

DEEPER COLD IS GRADUALLY ADVECTING OVER THE AREA EARLY THIS
MORNING...WITH TEMPERATURES LIKELY TO FALL NEAR...OR EVEN BELOW ZERO
IN SOME AREAS BY DAYBREAK. ADDITIONALLY...A COUPLE OF MID-LEVEL PV
ANOMALIES...CURRENTLY SHIFTING SOUTHEASTWARD WITHIN THE SOUTHERN
PERIPHERY OF A LARGER SCALE UPPER LOW OVER THE UPPER MIDWEST...WILL
MOVE OVER THE AREA EARLY THIS MORNING. LARGER SCALE FORCING FOR
ASCENT ASSOCIATED WITH THIS FEATURE...IN COMBINATION WITH A
MESOSCALE BAND OF STRENGTHENING FRONTOGENESIS SHOULD SUPPORT AN AREA
OF LIGHT SNOW EARLY THIS MORNING...MAINLY FOR AREAS SOUTH OF I-80.
CURRENT RADAR IMAGERY AND AREA OBSERVATIONS INDICATE LIGHT SNOW
ONGOING ACROSS SOUTHERN IOWA...WITH A FEW FLURRIES NOW INTO CENTRAL
ILLINOIS. THIS AREA OF SNOW LOOKS AS THOUGH IT WILL DEVELOP EASTWARD
INTO CENTRAL ILLINOIS OVER THE NEXT SEVERAL HOURS...AND THIS COULD
RESULT IN SOME MINOR ACCUMULATIONS OF A DUSTING ACROSS MY SOUTHERN
COUNTIES. OTHERWISE...THE MAIN SNOW MAKER FOR THE NEXT FEW DAYS WILL
BE THE LAKE EFFECT SNOWS...WHICH SHOULD REMAIN FAVORED ALONG THE
EASTERN SHORES OF LAKE MICHGAN. HOWEVER...SOME MINOR SNOW
ACCUMULATIONS ARE POSSIBLE ACROSS NORTHERN PORTER COUNTY...AS SOME
INTERMITTENT SNOW SHOWERS IMPACT THAT AREA.

OTHERWISE...THE BITTERLY COLD TEMPERATURES AND WIND CHILLS WILL BE
THE MAIN CONCERN FOR THE REST OF THE AREA THROUGH MONDAY. WIND
CHILLS AS OF THIS WRITING ARE ALREADY DROPPING INTO THE TEENS BELOW
0 ACROSS MUCH OF FAR NORTHERN ILLINOIS...AND THIS WILL CONTINUE TO
BE THE CASE THROUGH THE DAY TODAY...AND ESPECIALLY TONIGHT...WHEN
WIND CHILLS OF 20 TO 25 BELOW ARE LIKELY AREA-WIDE. AS FOR THE
HEADLINES...WE DECIDED TO TAKE THE CURRENT ADVISORY AREA ACROSS FAR
NORTHERN ILLINOIS...WHICH WAS ORIGINALLY SET TO EXPIRE AROUND MIDDAY
TODAY...AND EXTENDED IT THROUGH MIDDAY MONDAY. WHILE WIND CHILLS
COULD WARM ABOVE -20 DURING THE AFTERNOON TODAY...IT WOULD ONLY BE
FOR A COUPLE HOURS. THEREFORE...RATHER THAN ENDING THE ADVISORY FOR
THIS AREA...THEN HAVING TO REISSUE LATER THIS AFTERNOON...WE FELT IT
PRUDENT TO JUST CONTINUE IT AS ONE LONG ADVISORY. ELSEWHERE...WIND
CHILLS REALLY DONT LOOK TO DROP TO -20 UNTIL THIS EVENING.
THEREFORE...AREAS MAINLY ALONG AND SOUTH OF I88...WILL NOT BE IN A
WIND CHILL ADVISORY UNTIL LATER THIS EVENING THROUGH MIDDAY MONDAY.
EITHER WAY THOUGH...IT WILL BE A VERY COLD COUPLE OF DAYS AREA-
WIDE.

KJB

&&

.LONG TERM...
253 AM CST

MONDAY NIGHT THROUGH SATURDAY...

AFTER ANOTHER COLD NIGHT MONDAY NIGHT...A WARMING TREND WILL
COMMENCE ON TUESDAY INTO WENDESDAY AS THE FLOW TURNS SOUTHERLY AGAIN
ON THE WESTERN PERIPHERY OF SURFACE HIGH...WHICH WILL SHIFT OVERHEAD
MONDAY NIGHT. THIS SHOULD ALLOW HIGH TEMPERATURES TO RETURN TO
NEAR THE SEASONAL AVERAGES LATER IN THE WEEK.

ONCE THE MAIN UPPER LOW SHIFTS OVER THE NORTHEASTERN COAST OF THE
U.S. ANOTHER MID LEVEL DISTURBANCE IS FORECAST TO QUICKLY SHIFT OVER
THE REGION TUESDAY NIGHT INTO WEDNESDAY. WITH ISENTROPIC UPGLIDE
EXPECTED TO INCREASE AHEAD OF THIS DISTURBANCE...A LIGHT
ACCUMULATING SNOW EVENT STILL LOOKS LIKE A DECENT POSSIBILITY OVER
THE AREA. OVERALL...IT DOES NOT APPEAR TO BE A BIG EVENT...BUT A 1
TO 3 INCH EVENT IS CERTAINLY POSSIBLE GIVEN THE THERMO PROFILE WILL
LIKELY STILL FAVOR A HIGHER LIQUID TO SNOW RATIO.

FOLLOWING THIS QUICK MOVING SYSTEM...MODEL AND ENSEMBLE GUIDANCE IS
IN GOOD AGREEMENT WITH ANOTHER MID-LEVEL SYSTEM DIGGING OVER THE
SOUTHERN PLAINS AROUND THE THURSDAY TIMEFRAME. GIVEN WHAT APPEARS TO
BE A STRONG SYSTEM SETTING UP OVER THE NORTHEAST PACIFIC DURING THIS
PERIOD...THE RAPID AMPLIFICATION OF A DOWNSTREAM UPPER RIDGE IS
LIKELY OVER THE WESTERN CONUS. THIS WESTERN CONUS RIDGE WILL THEN
LIKELY FAVOR THE SOUTHERN PLAINS DISTURBANCE TO SHIFT EASTWARD
ACROSS THE SOUTHERN CONUS THROUGH LATE WEEK. BECAUSE OF THIS...IT
APPEARS THIS STORM SYSTEM MAY REMAIN FAR ENOUGH TO THE SOUTH TO
MISS THE AREA. HOWEVER...IN SPITE OF THIS...THE SYNOPTIC SURFACE
PRESSURE PATTERN COULD FAVOR A NORTH-NORTHEASTERLY WIND INTO
NORTHERN ILLINOIS LATER IN THE WEEK AS HIGH PRESSURE BUILDS IN
OVER THE MIDWEST. IF THIS WERE TO OCCUR IT COULD SUPPORT SOME LAKE
EFFECT SNOW SHOWERS INTO NORTHEASTERN ILLINOIS. WITH THIS IN MIND
I DID LEAVE SOME LOW END POPS IN LATER IN THE WEEK TO COVER THIS
POSSIBILITY.

KJB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* NONE

IZZI

//DISCUSSION...UPDATED 06Z...

PERSISTENT AND OCCASIONALLY GUSTY WEST TO NORTHWEST WINDS WILL
CONTINUE THROUGH THE TAF CYCLE. VFR CONDITIONS EXPECTED TO PREVAIL
WITH ONLY A REMOTE CHANCE OF A FLURRY OR TWO.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* HIGH CONFIDENCE FORECAST

IZZI

//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...

MONDAY AND TUESDAY...VFR.

WEDNESDAY...LIGHT SNOW AND IFR POSSIBLE.

THURSDAY AND FRIDAY...VFR LIKELY.

LENNING

&&

.MARINE...
1228 AM CST

BRISK WEST TO NORTHWEST WINDS UPWARDS OF 25 TO 30 KT AND FREEZING
SPRAY WILL CONTINUE THROUGH MONDAY EVENING BEFORE WINDS SUBSIDE
AND FREEZING SPRAY THREAT EASES. RELATIVELY TRANQUIL CONDITIONS
EXPECTED ON THE LAKE THE REMAINDER OF THE WEEK WITH NO SIGNIFICANT
WIND/WAVE EPISODES EXPECTED.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND CHILL ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012 UNTIL NOON MONDAY.

     WIND CHILL ADVISORY...ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039...9 PM SUNDAY TO NOON MONDAY.

IN...WIND CHILL ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...9 PM
     SUNDAY TO NOON MONDAY.

LM...SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 4 AM MONDAY.

     SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 3 PM MONDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jan 16, 3:16 PM CST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
316 PM CST SAT JAN 16 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
172130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
316 PM CST SAT JAN 16 2016 /416 PM EST SAT JAN 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WIND CHILLS AROUND 20 BELOW ARE EXPECTED TONIGHT OVER PORTIONS OF
NORTH CENTRAL AND FAR NORTHEAST ILLINOIS.

ICE JAMS ARE POSSIBLE ON AREA RIVERS DUE TO COLD TEMPERATURES.

IN ADDITION...PORTIONS OF THE ILLINOIS RIVER WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND CHILLS OF 20 BELOW OR COLDER ARE EXPECTED SUNDAY EVENING
THROUGH MONDAY MORNING.

ICE JAMS ARE POSSIBLE ON AREA RIVERS DUE TO COLD WEATHER.

IN ADDITION...PORTIONS OF THE ILLINOIS RIVER WILL REMAIN IN
FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-172130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
316 PM CST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED THROUGH
TONIGHT PRIMARILY FOR THE INDIANA WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED FOR THE
INDIANA AND ILLINOIS NEARSHORE WATERS SUNDAY INTO MONDAY.

FREEZING SPRAY IS LIKELY SATURDAY NIGHT THROUGH MONDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-172130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
316 PM CST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

FREEZING SPRAY IS LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FREEZING SPRAY IS LIKELY THROUGH MONDAY.

&&

BMD

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 7:16 PM CSTRiver Flood WarningLOTLee62 hr

Nearby

Wind Chill Advisories in Illinois, 2016Wind Chill Advisories in Indiana, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.